Diphenhydramine: To Hell and Back
NOTICE: TO ALL CONCERNED Certain text files and messages contained on this site deal with activities and devices which would be in violation of various Federal, State, and local laws if actually carried out or constructed. The webmasters of this site do not advocate the breaking of any law. Our text files and message bases are for informational purposes only. We recommend that you contact your local law enforcement officials before undertaking any project based upon any information obtained from this or any other web site. We do not guarantee that any of the information contained on this system is correct, workable, or factual. We are not responsible for, nor do we assume any liability for, damages resulting from the use of any information on this site.
Diphenhydramine is the active ingredient in Benadryl and is commonly found in 25 mg doses as a method of relieving allergy symptoms. What the box fails to note is that at higher doses, this substance can produce what some people call "dreamlike hallucinations."
However, what THESE people fail to note is that these hallucinations are often hard to differentiate from reality.
On Thursday night I was going through some personal issues and was feeling incredibly depressed. Around 1:30 AM I decided to take 200 mg of diphenhydramine, because I figured a DXM-like (from what I had heard) trip would be just the thing to cure me.
In retrospect, this was INCREDIBLY stupid and goes against everything I've ever told ANYONE. NEVER use drugs as an escape. I did, and you'll see that it didn't lead anywhere pleasant. Not only will you be in the wrong mindset and have a bad trip, but you can also become dependent on any substance quite quickly this way.
I started to feel the effects around 2. I noted that it was a lot like coming up on DXM, only without the "flanging" sensation I usually get. Every muscle in my body felt relaxed - I later learned that diphenhydramine is also used as a muscle relaxant - and I felt a dream-like, hazy, "floating" sensation. I went into the living room to try to fall asleep around 2:30 and that's when the bad trip set in.
It began with auditory hallucinations. My sister asked me if I knew where something was - I forget what, exactly. "No, I don't," I said, and it was as though I were suddenly jerked out of a dream - I realized that my sister was asleep on the couch and hadn't asked me a thing. I assumed I had simply fallen asleep. It never once occured to me that this was a hallucination.
By now I was really feeling the bodily effects of the drug. Whenever I would lie down, I would feel as though I were sinking, even after my body had completely stopped moving. This sensation would continue for a few minutes, but as I started to fall asleep, every muscle in my body would begin to twitch. This made sleep impossible. If you ever disregard my advice and try diphenhydramine, plan to come down before you fall asleep. Otherwise you will have a hellish experience as I did.
I went in the other room to my computer around 3 AM and talked to my friend S about the issues I was having. I told her that I was tripping, although the way I was typing, it should have been easy to notice. S went to sleep and I tried to as well. I drifted in and out of consciousness for the next hour or so. I woke up periodically and talked to people who weren't there. These are a few things I remember saying:
"Why did she do that?"
"N! Come here! S wants to talk to you!" [N is my brother.]
"I didn't see any glasses."
I don't remember anything after this, except waking up in my room to the sun shining in through my window. I was still tripping pretty hard, and my brother walked in with Hot Pockets and offered me one. I bit into it and couldn't taste a thing. I realized that this was due to terrible cottonmouth. I drank some water and felt a searing pain in my mouth. I had burnt my tongue on the Hot Pocket but hadn't noticed.
I went downstairs and noticed that it was exactly 7:46 AM. I looked around groggily and went into the living room, where I fell asleep on the couch. I didn't wake up until 1, and felt no effects of the drug, but I did have a smashing headache due to dehydration.
If you gain nothing from this, let it at least teach you to NEVER use drugs as an escape. What I did was incredibly stupid. I don't remember any of what went on that night between 4 and 7:30 AM, and the trip itself wasn't even pleasant in the least. Before you use ANY substance, MAKE SURE you're in the right mindset and environment for a pleasant trip.